Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 17, 2012, 10:00 PM EDT for Heard County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2012, 10:00 PM EDT (02:00 UTC)
- Expired
- May 17, 2012, 10:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Heard County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873
WWUS82 KFFC 180200
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT THU MAY 17 2012
GAZ042-052-180230-
1000 PM EDT THU MAY 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 1030 PM EDT...
AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEM...MOVING SOUTHWEST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CLEM...LOWELL...PLANT WANSLEY...
ROOPVILLE...ROOSTERVILLE...CENTRALHATCHEE...EPHESUS...BLACKJACK
MOUNTAIN AND TYUS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3344 8530 3356 8505 3349 8493 3345 8497
3346 8498 3344 8499 3343 8501 3340 8501
3328 8511
TIME...MOT...LOC 0201Z 051DEG 14KT 3350 8505
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 17, 9:52 PM EDT, 8 minutes earlier.
Area forecast discussion, May 17, 9:52 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 952 PM EDT THU MAY 17 2012 .UPDATE... SHOWERS AND STORMS GENERATING ALONG A SURFACE TROUGH FROM THE NE MOUNTAINS. EXPECTING THE DIMINISHING TREND TO CONTINUE THIS EVENING. BDL && .PREV DISCUSSION... /ISSUED 719 PM EDT THU MAY 17 2012/ PREV DISCUSSION... /ISSUED 320 PM EDT THU MAY 17 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ALTHOUGH THE UPPER LEVEL FLOW TRANSITIONS INTO WEAK TO MODERATE RIDGING ACROSS THE EASTERN U.S. THROUGH THE PERIOD...A WEAK TROUGH WILL REMAIN TRAPPED OVER THE DEEP SOUTH AND CAROLINA COASTAL WATERS. THE MAIN INFLUENCE FROM THIS TROUGH WILL BE FOCUSED SOUTH AND EAST OF THE FORECAST AREA...BUT IT WILL PREVENT THE UPPER RIDGE FROM SUPPRESSING ALL CONVECTIVE ACTIVITY. ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE ACROSS THE FORECAST AREA OVERNIGHT...BUT WILL REMAIN MORE PREVALENT ACROSS SOUTHERN AND EASTERN PORTIONS WHERE LOW LEVEL CONVERGENCE AND THE INFLUENCE OF THE UPPER TROUGH ARE BETTER. SURFACE HIGH PRESSURE BUILDING DOWN THE LEE OF THE APPALACHIANS FRIDAY WILL SPREAD A MORE STABLE AIRMASS ACROSS NORTH GEORGIA CONCENTRATING THE BETTER CHANCES FOR PRECIPITATION ACROSS OUR CENTRAL GEORGIA ZONES. 20 LONG TERM /SATURDAY THROUGH THURSDAY/... EXTENDED BEGINS WITH HYBRID CAD RIDGING INTO THE AREA...THOUGH WITH LITTLE IN THE WAY OF SENSIBLE WEATHER IMPACTS AS WAA ALOFT IS LIMITED THUS LEADING TO A CLEAR-AIR CAD. SHOULD CONTINUE TO SEE SOME CONVECTION AROUND THE PERIPHERY OF THE HIGH...MAINLY IN PORTIONS OF EXTREME SOUTHERN ZONES AND THE MOUNTAINS. EARLY ON... THE NAM IS AN OUTLIER WITH DEVELOPING AND STRENGTHENING A COASTAL LOW FROM A SHEAR ZONE OFF THE COAST. GFS...ECMWF...AND SREF ALL IN BETTER AGREEMENT. ALL GUIDANCE CUTS OFF THE UPPER LOW OVER THE SOUTHEAST AND MID-ATLANTIC INTO EARLY NEXT WEEK BEFORE AN APPROACHING SHORTWAVE KICKS IT OUT AND BRINGS A WEAK FRONT INTO THE AREA. MADE A FEW CHANGES TO THE EXTENDED EARLY ON ESPECIALLY WITH POPS...WITH ONLY MINOR TWEAKS TO TEMPS. OTHERWISE NO CHANGES. PREVIOUS DISCUSSION INCLUDED BELOW. TDP PREV DISCUSSION /ISSUED 411 AM EDT THU MAY 17 2012/ THE LONG TERM CONTINUES WITH THE UPPER TROUGH PATTERN AT THE BEGINNING OF THE PERIOD. REMNANTS OF A FRONTAL BOUNDARY LINGER ACROSS CENTRAL GEORGIA WITH A MOIST EASTERLY FLOW. LOOKS LIKE A COUPLE OF SHORT WAVES MOVE ALONG THE BOUNDARY...BUT DYNAMICS REMAIN WEAK OVER THE CWA. SO HAVE KEPT LOW POPS MAINLY ACROSS THE EAST CENTRAL AREA THROUGH THE WEEKEND. BOTH GFS AND ECMWF GIVE SOME VARIATION OF AN UPPER TROUGH THROUGH THE REMAINDER OF THE PERIOD. BY TUESDAY A FRONT SHOULD BE PUSHING INTO THE CWA. WITH LITTLE CONSISTENCY IN THE PATTERN...HAVE HELD ON TO SLIGHT CHANCE OR LOW CHANCE POPS ACROSS THE CWA FOR THE REST OF THE EXTENDED. 41 AVIATION... 00Z UPDATE... VFR CONDITIONS EXPECTED EXCEPT FOR CONDITIONS IN THUNDERSTORMS. THUNDERSTORMS EXCEPTED TO DIMINISH THROUGH THE EVENING HOURS. SURFACE WINDS ENE LIGHT TO NEAR 10 KTS EXCEPT VARIABLE AND GUSTY AROUND THUNDERSTORMS. BDL //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE FOR VFR OVERNIGHT. LOW CONFIDENCE FOR IMPACTS OF STORMS TO ATL 00-02Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 80 56 83 / 20 20 10 5 ATLANTA 61 81 60 80 / 50 10 10 5 BLAIRSVILLE 54 79 53 81 / 20 20 10 20 CARTERSVILLE 55 81 54 82 / 20 10 10 5 COLUMBUS 62 83 60 83 / 20 10 10 5 GAINESVILLE 61 80 58 82 / 50 20 10 5 MACON 63 82 58 84 / 30 20 20 5 ROME 57 85 56 83 / 10 10 10 5 PEACHTREE CITY 56 81 55 81 / 20 10 10 5 VIDALIA 65 82 62 84 / 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LYNN LONG TERM....FRANTZ AVIATION...LYNN
Hazardous weather outlook, May 17, 5:45 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT THU MAY 17 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 545 PM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. .SYNOPSIS... A MODERATELY STRONG UPPER LEVEL DISTURBANCE OVER SOUTH CAROLINA WILL GRADUALLY MOVE SOUTHWEST INTO GEORGIA TONIGHT. THIS HAS CAUSED SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL GEORGIA WITH ISOLATED THUNDERSTORMS OVER THE REMAINDER OF NORTH AND CENTRAL GEORGIA. THESE STORMS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. .PRIMARY HAZARDS... SMALL HAIL...BRIEF GUSTY WINDS TO 45 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THE THUNDERSTORMS. .DISCUSSION... MODERATELY STRONG INSTABILITY PREVAILED OVER THE AREA LATE THURSDAY AFTERNOON. CAPE VALUES WERE IN THE 1500 TO 2000 J/KG RANGE WITH LIFTED INDICES AROUND MINUS 3. HOWEVER...THE SHEAR REMAINED WEAK. SOME STORMS COULD BECOME STRONG...BUT MOST ARE EXPECTED TO STAY BELOW SEVERE LIMITS. THE AIRMASS OVER THE AREA WILL BECOME MORE STABLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS MAINLY FOR PORTIONS OF EAST CENTRAL GEORGIA THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL GEORGIA MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 16
In the hours before
Special weather statement, May 17, 8:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT THU MAY 17 2012
GAZ014-022-180145-
856 PM EDT THU MAY 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DAWSON AND FORSYTH COUNTIES UNTIL 945 PM EDT...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTATEE...MOVING SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DAWSON AND FORSYTH COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LUMPKIN...CHESTATEE...WAR HILL PARK...
OSCARVILLE...SILVER CITY...COAL MOUNTAIN...MATT...HIGHTOWER AND
CUMMING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3435 8398 3433 8395 3431 8395 3430 8393
3428 8393 3419 8402 3418 8406 3413 8409
3406 8416 3407 8417 3436 8424 3437 8398
TIME...MOT...LOC 0056Z 057DEG 10KT 3429 8400Special weather statement, May 17, 8:59 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT THU MAY 17 2012
GAZ042>044-053-180145-
859 PM EDT THU MAY 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN EASTERN CARROLL...NORTHERN COWETA...DOUGLAS AND SOUTHWEST FULTON
COUNTIES UNTIL 945 PM EDT...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WINSTON TO PALMETTO...MOVING SOUTHWEST AT
10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS EAST CARROLL...NORTH COWETA...DOUGLAS AND SOUTHWEST FULTON
COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CAMPBELLTON...WINSTON...CHAPEL HILL...PALMETTO...BILL
ARP...CHATTAHOOCHEE HILL COUNTRY...FAIRPLAY...TREASURE LAKE...DUNAWAY
GARDENS...ROSCOE...HANNAH AND BYERS CROSSROADS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3376 8483 3372 8466 3353 8462 3345 8482
3356 8493 3365 8498
TIME...MOT...LOC 0058Z 044DEG 9KT 3370 8484 3366 8474
3355 8468Local storm report, May 17, 9:31 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG DONOVAN 32.77N 82.71W
05/17/2012 JOHNSON GA EMERGENCY MNGR
ONE TREE BLOWN DOWN IN THE DONOVAN AREA.
0555 PM TSTM WND DMG SCOTT 32.55N 82.67W
05/17/2012 JOHNSON GA EMERGENCY MNGR
ONE TREE BLOWN DOWN IN THE SCOTT AREA.
0555 PM TSTM WND DMG WRIGHTSVILLE 32.73N 82.72W
05/17/2012 JOHNSON GA EMERGENCY MNGR
ONE TREE BLOWN DOWN IN THE WRIGHTSVILLE AREA.
0605 PM TSTM WND DMG 2 S ROUND OAK 33.08N 83.61W
05/17/2012 JONES GA 911 CALL CENTER
ONE TREE BLOWN DOWN ON OLD GEORGIA HIGHWAY 11.
0655 PM HAIL 4 NE CUMMING 34.25N 84.09W
05/17/2012 E0.25 INCH FORSYTH GA PUBLIC
PEA SIZED HAIL AND ONE LARGE TREE PUSHED OVER OFF BROWNE
CIRCLE ROAD.
0700 PM HAIL 2 NW CUMMING 34.23N 84.17W
05/17/2012 E0.25 INCH FORSYTH GA PUBLIC
PEA SIZED HAIL AND TREE LIMBS BLOWN DOWN NEAR THE
INTERSECTION OF GEORGIA HIGHWAYS 20 AND 306.
0705 PM TSTM WND DMG 3 ENE CUMMING 34.22N 84.09W
05/17/2012 FORSYTH GA 911 CALL CENTER
MULTIPLE TREES BLOWN DOWN OFF OF CATALINA DRIVE. ONE TREE
IS ON A HOUSE.
0730 PM LIGHTNING ALPHARETTA 34.08N 84.29W
05/17/2012 FULTON GA PUBLIC
A LARGE MAPLE TREE IN FRONT OF A HOUSE WAS STRUCK BY
LIGHTNING AND THE BARK BLEW OFF THE TREE INTO THE
SURROUNDING NEIGHBORHOOD YARDS.
0732 PM HAIL MARIETTA 33.95N 84.55W
05/17/2012 E1.00 INCH COBB GA PUBLIC
NICKEL TO QUARTER SIZED HAIL REPORTED IN PORTIONS OF
MARIETTA.
0734 PM HAIL 1 NW ALPHARETTA 34.09N 84.31W
05/17/2012 E0.25 INCH FULTON GA TRAINED SPOTTER
PEA SIZED HAIL REPORTED NEAR ALPHARETTA.
0745 PM HAIL SANDY SPRINGS 33.93N 84.38W
05/17/2012 E0.25 INCH FULTON GA PUBLIC
PEA SIZED HAIL REPORTED IN SANDY SPRINGS OFF OF RIVER RUN
ROAD.
0804 PM HAIL MARIETTA 33.95N 84.55W
05/17/2012 E1.25 INCH COBB GA PUBLIC
SEVERAL PUBLIC REPORTS OF HAIL COVERING THE GROUND IN THE
MARIETTA AREA. THE HAIL IS RANGING FROM A DIME TO HALF
DOLLAR SIZE.
0805 PM HAIL 1 NW SMYRNA 33.89N 84.53W
05/17/2012 E1.00 INCH COBB GA TRAINED SPOTTER
HAIL COVERING THE GROUND IN THE SMYRNA AREA. THE LARGEST
WAS UP TO THE SIZE OF A QUARTER.
0820 PM HAIL FAIRBURN 33.57N 84.58W
05/17/2012 E0.75 INCH FULTON GA PUBLIC
PEA TO DIME SIZED HAIL REPORTED JUST WEST OF FAIRBURN.
0825 PM HAIL 3 SE MABLETON 33.79N 84.55W
05/17/2012 E1.00 INCH COBB GA PUBLIC
QUARTER SIZED HAIL REPORTED NEAR MABLETON.
0900 PM HAIL 7 SE DAWSONVILLE 34.35N 84.03W
05/17/2012 E0.25 INCH DAWSON GA PUBLIC
PEA SIZED HAIL WAS REPORTED ON SUMMIT OVERLOOK DRIVE IN
SOUTHEAST DAWSON COUNTY.
&&
KFRANTZLocal storm report, May 17, 9:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 5 SE DAWSONVILLE 34.37N 84.06W
05/17/2012 E1.00 INCH DAWSON GA PUBLIC
QUARTER SIZED HAIL REPORTED ON GRIZZLE FARM ROAD
SOUTHEAST OF DAWSONVILLE.
0800 PM TSTM WND DMG 6 E MARIETTA 33.95N 84.44W
05/17/2012 COBB GA BROADCAST MEDIA
A WEATHER CHANNEL EMPLOYEE REPORTS A LARGE TREE BLOWN
DOWN ON CHEROKEE PLACE ROAD. ALSO A LARGE TREE LIMB OR
PORTION OF A TREE FELL ON A HOUSE ON SETTLERS COURT AND
CAUSED ROOF DAMAGE.
&&
KFRANTZLocal storm report, May 17, 9:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG DONOVAN 32.77N 82.71W
05/17/2012 JOHNSON GA EMERGENCY MNGR
ONE TREE BLOWN DOWN IN THE DONOVAN AREA.
0555 PM TSTM WND DMG WRIGHTSVILLE 32.73N 82.72W
05/17/2012 JOHNSON GA EMERGENCY MNGR
ONE TREE BLOWN DOWN IN THE WRIGHTSVILLE AREA.
0555 PM TSTM WND DMG SCOTT 32.55N 82.67W
05/17/2012 JOHNSON GA EMERGENCY MNGR
ONE TREE BLOWN DOWN IN THE SCOTT AREA.
0605 PM TSTM WND DMG 2 S ROUND OAK 33.08N 83.61W
05/17/2012 JONES GA 911 CALL CENTER
ONE TREE BLOWN DOWN ON OLD GEORGIA HIGHWAY 11.
0655 PM HAIL 4 NE CUMMING 34.25N 84.09W
05/17/2012 E0.25 INCH FORSYTH GA PUBLIC
PEA SIZED HAIL AND ONE LARGE TREE PUSHED OVER OFF BROWNE
CIRCLE ROAD.
0700 PM HAIL 2 NW CUMMING 34.23N 84.17W
05/17/2012 E0.25 INCH FORSYTH GA PUBLIC
PEA SIZED HAIL AND TREE LIMBS BLOWN DOWN NEAR THE
INTERSECTION OF GEORGIA HIGHWAYS 20 AND 306.
0705 PM TSTM WND DMG 3 ENE CUMMING 34.22N 84.09W
05/17/2012 FORSYTH GA 911 CALL CENTER
MULTIPLE TREES BLOWN DOWN OFF OF CATALINA DRIVE. ONE TREE
IS ON A HOUSE.
0730 PM LIGHTNING ALPHARETTA 34.08N 84.29W
05/17/2012 FULTON GA PUBLIC
A LARGE MAPLE TREE IN FRONT OF A HOUSE WAS STRUCK BY
LIGHTNING AND THE BARK BLEW OFF THE TREE INTO THE
SURROUNDING NEIGHBORHOOD YARDS.
0732 PM HAIL MARIETTA 33.95N 84.55W
05/17/2012 E1.00 INCH COBB GA PUBLIC
NICKEL TO QUARTER SIZED HAIL REPORTED IN PORTIONS OF
MARIETTA.
0734 PM HAIL 1 NW ALPHARETTA 34.09N 84.31W
05/17/2012 E0.25 INCH FULTON GA TRAINED SPOTTER
PEA SIZED HAIL REPORTED NEAR ALPHARETTA.
0745 PM HAIL SANDY SPRINGS 33.93N 84.38W
05/17/2012 E0.25 INCH FULTON GA PUBLIC
PEA SIZED HAIL REPORTED IN SANDY SPRINGS OFF OF RIVER RUN
ROAD.
0800 PM TSTM WND DMG 6 E MARIETTA 33.95N 84.44W
05/17/2012 COBB GA BROADCAST MEDIA
A WEATHER CHANNEL EMPLOYEE REPORTS A LARGE TREE BLOWN
DOWN ON CHEROKEE PLACE ROAD. ALSO A LARGE TREE LIMB OR
PORTION OF A TREE FELL ON A HOUSE ON SETTLERS COURT AND
CAUSED ROOF DAMAGE.
0804 PM HAIL MARIETTA 33.95N 84.55W
05/17/2012 E1.25 INCH COBB GA PUBLIC
SEVERAL PUBLIC REPORTS OF HAIL COVERING THE GROUND IN THE
MARIETTA AREA. THE HAIL IS RANGING FROM A DIME TO HALF
DOLLAR SIZE.
0805 PM HAIL 1 NW SMYRNA 33.89N 84.53W
05/17/2012 E1.00 INCH COBB GA TRAINED SPOTTER
HAIL COVERING THE GROUND IN THE SMYRNA AREA. THE LARGEST
WAS UP TO THE SIZE OF A QUARTER.
0820 PM HAIL FAIRBURN 33.57N 84.58W
05/17/2012 E0.75 INCH FULTON GA PUBLIC
PEA TO DIME SIZED HAIL REPORTED JUST WEST OF FAIRBURN.
0825 PM HAIL 3 SE MABLETON 33.79N 84.55W
05/17/2012 E1.00 INCH COBB GA PUBLIC
QUARTER SIZED HAIL REPORTED NEAR MABLETON.
0900 PM HAIL 7 SE DAWSONVILLE 34.35N 84.03W
05/17/2012 E0.25 INCH DAWSON GA PUBLIC
PEA SIZED HAIL WAS REPORTED ON SUMMIT OVERLOOK DRIVE IN
SOUTHEAST DAWSON COUNTY.
0920 PM HAIL 5 SE DAWSONVILLE 34.37N 84.06W
05/17/2012 E1.00 INCH DAWSON GA PUBLIC
QUARTER SIZED HAIL REPORTED ON GRIZZLE FARM ROAD
SOUTHEAST OF DAWSONVILLE.
&&
KFRANTZSpecial weather statement, May 17, 10:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT THU MAY 17 2012
GAZ042-052-180230-
1000 PM EDT THU MAY 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 1030 PM EDT...
AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEM...MOVING SOUTHWEST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CLEM...LOWELL...PLANT WANSLEY...
ROOPVILLE...ROOSTERVILLE...CENTRALHATCHEE...EPHESUS...BLACKJACK
MOUNTAIN AND TYUS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3344 8530 3356 8505 3349 8493 3345 8497
3346 8498 3344 8499 3343 8501 3340 8501
3328 8511
TIME...MOT...LOC 0201Z 051DEG 14KT 3350 8505The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:19 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 41 min |
| May 17, 8:20 PM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| May 17, 8:56 PM EDT | Special Weather Statement | FFC | Forsyth | 49 min |
| May 17, 8:59 PM EDT | Special Weather Statement | FFC | Douglas | 46 min |
| May 17, 9:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 44 min |
| May 17, 9:06 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 39 min |
| May 18, 1:44 PM EDT | Special Weather Statement | FFC | Murray | 31 min |
| May 18, 1:54 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 51 min |
| May 18, 2:46 PM EDT | Special Weather Statement | FFC | Gordon | 44 min |
| May 18, 3:00 PM EDT | Special Weather Statement | FFC | Gilmer | 45 min |
| May 18, 3:19 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Towns, Union | 26 min |
| May 18, 3:49 PM EDT | Special Weather Statement | FFC | Fannin, Union | 26 min |
| May 18, 3:52 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| May 18, 5:30 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 45 min |
| May 18, 6:29 PM EDT | Special Weather Statement | FFC | Dade, Walker | 46 min |
| May 18, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 23 min |
| May 18, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 33 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.